Alert archive / Kentucky / Flash Flood Warnings in 2023
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 19, 2023, 6:17 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 19, 2023, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:05 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 4:05 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 405 PM EDT Mon Jun 19 2023 .Short Term...(This evening through Tuesday) Issued at 310 PM EDT Mon Jun 19 2023 Currently... The surface low pressure system is circulating over our southern counties. This is leading to scattered-widespread showers north of I-64 and scattered showers and storms south of I-64. Most of the region has already seen about an inch of rainfall, however in some localized areas we have seen around 2.0-2.5 inches of rain during heavy downpours. Tonight... Showers and scattered storms will continue into the night, however they will begin to thin out. With high dew points, a low cloud deck will likely develop tonight. This cloud deck will prevent overnight cooling, so low temperatures Tuesday morning are expected to be in the upper 60s and low 70s. Tonight will likely feel muggy and misty. Tomorrow... Scattered showers and storms are possible over the region tomorrow morning and will increase in coverage in the afternoon. Forecast soundings are similar to today with PWATs around 1.75-1.9 inches, and modest instability (1000-1500 J/kg MLCAPE). Severe threat is low again tomorrow with the only ...Added the Correct Short Term...concern being heavy downpours with stronger storms. We could see another inch of rain fall tomorrow over most of the area, and with stronger storms we could see locally higher totals. Showers and storms will taper off into the evening. With continued showers and storms, high temperatures are likely to stay in the upper 70s and low 80s. Overall... Showers and storms continue in the short term period bringing much needed moisture into the region. Forecast confidence is medium-high. && .Long Term...(Tuesday night through Monday) Issued at 345 PM EDT Mon Jun 19 2023 The stacked low bringing our current rain showers is expected to be to our south over the northern parts of the Alabama/Georgia border. This is expected to give us a break from rainfall Tuesday night, but as we head into Wednesday, expect an uptick in precipitation, mainly during the afternoon and evening hours. Bands of showers are expected to work from east to west around the circulation, so some areas could see prolonged rainfall. Instability will be marginal, and shear remains weak. This will lead to a mostly rain event with no severe weather expected. Flooding isn't expected, but will continue to be monitored. Wednesday night, the upper high just north of the Great Lakes will begin to get pushed to the east. This will allow the aforementioned low pressure system to work north towards the CWA. Expect enhanced precipitation chances through Friday as more rounds of showers traverse the Lower Ohio Valley. Instability and shear will remain weak. Friday night into Saturday, upper flow will finally start pushing the decaying low pressure system eastward. This will begin to reduce precipitation chances and increase sunshine for the weekend, but high dew points and diurnally induced instability will increase the likelihood of afternoon and evening convection. Through the end of the work week, temperatures will remain fairly mild with all the cloud cover keeping highs in the mid to upper 70s during the day and only dropping into the low to mid 60s at night. The weekend will see a return of mid and upper 80s. && .Aviation...(18Z TAF Issuance) Issued at 135 PM EDT Mon Jun 19 2023 Impacts: Scattered-widespread SHRA into this evening, should begin to thin out through the night. Between MVFR and IFR for this TAF period. Discussion: Currently, there are widespread showers north of I-64 and scattered showers south of I-64. These showers will persist into the evening and should thin out some overnight. The low pressure is centered just south of BWG, therefore winds will be strongest over BWG around 9-11kts. Other sites will see winds around 6-8 kts. Ceilings will remain steady for this afternoon, however, overnight they will likely lower to IFR levels as dew points are high. Confidence: Higher confidence on showers this afternoon into this evening. Less confident on ceilings heights overnight, another TAF issuance should be able to shed more light on ceilings. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...SRM Long Term...KDW Aviation...SRM
Hazardous weather outlook, Jun 19, 3:56 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 356 PM EDT Mon Jun 19 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-202000- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 356 PM EDT Mon Jun 19 2023 /256 PM CDT Mon Jun 19 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening. Cloud to ground lightning and locally heavy downpours will be the main threats with any thunderstorm. Some localized areas could pick up another 1 and 2 inches of rainfall if repeated slow moving storms impact an area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional chances for thunderstorms will mainly be each afternoon and evening through the week, although not as widespread as the early week rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. SRM/KDW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:36 PM EDT | Areal Flood Advisory | LMK | Bullitt | 3 hr |
| Jun 19, 5:47 PM EDT | Areal Flood Advisory | LMK | Jefferson | 33 min |
| Jun 19, 5:50 PM EDT | Areal Flood Advisory | LMK | Marion | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.